MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RFNA / 14 / 420 5 DEG BEND / STERILE; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RFNA / 14 / 420 5 DEG BEND / STERILE; SCREW, FIXATION, BONE
Model Number 04.233.442S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529)
Date of Event 06/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, during post-op event bilateral revision of femur fixation done due to non-union and mal reduction.There was a patient consequence.On the right side there was the removal of four (4) screws from a plate, compression application and re-insertion of new screws into existing plate was done.On the left side there was removal of retrograde femoral nail with three (3) screws and new implantation of nail with compression plating was done.One screw was broken.This report is for one (1) rfna / 14 / 420 5 deg bend / sterile.This is report 1 of 4 for complaint.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Investigation summary photo investigation: visual analysis of the photo revealed that there was no damage or defects with the rfna / 14 / 420 5 deg bend / sterile.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for rfna / 14 / 420 5 deg bend / sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: manufacturing location: monument.Manufacturing date: 12-jan-2021.Expiration date: unknown.Part number: 04.233.442s, rfn/14mm/420mm 5 degree bend/pe inlay/sterile.Lot number: 76p7474 (sterile).Lot quantity: (b)(4).One piece was scrapped in cell at op #130, final inspection, for an unacceptable surface finish-dings/scratches.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final ns498968 rev a met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection, ns529720 rev b met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Note: there was no scn number recorded on the production order traveler.Therefore, the scn for this lot could not be reviewed.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿removal due to non-union and mal reduction¿ does not indicate breakage of the nail.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA / 14 / 420 5 DEG BEND / STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15015290
Report Number2939274-2022-02634
Device Sequence Number2414188
Product Code HWC
UDI-Device Identifier10886982291189
UDI-Public(01)10886982291189
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.233.442S
Device Catalogue Number04.233.442S
Device Lot Number76P7474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Initial Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale